Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Women and HIVWomen and HIV
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Hair loss
Oct 6, 2002

Hi Dr.Judith, Does HIV itself cause hair loss? Thank you.

Response from Dr. Aberg

Hair loss is not associated with HIV itself. HIV is associated with several skin manifestations but not hair loss per se. Usually one notes dryness of the skin and this may affect the scalp. Also HIV may have an effect on the endocrine system, in particular thyroid disease and sex hormones may be altered but hair loss is not usually the predominant manifestation of those conditions. The way hair loss and HIV are more commonly related is due to medication side effects. Some of the HIV medications may cause hair loss. I hope this helps.


Previous
test1
Next
Safe Sex?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement